Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 12:12 AM CDT for Tom Green County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 25, 2007, 2:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:50 AM CDT | FLASH FLOOD | San Angelo, TX | AMATEUR RADIO OPERATOR REPORTED WATER OVER THE ROAD UP TO THE FLOOR BOARD JUST OFF THE 306 LOOP ON THE SOUTHWEST SIDE OF TOWN. LOCAL LAW ENFORCEMENT REPORTED A WATER RESCUE ON THE SOUTHWEST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 250512 FFWSJT TXC451-250715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1212 AM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 215 AM CDT * AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALL AND SAN ANGELO BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE INTERSECTION OF SPAULDING AND NORTH ARCHER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3119 10057 3129 10026 3155 10041 3150 10067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:57 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 24, 11:57 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1157 PM CDT SUN JUN 24 2007 .AVIATION... STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/ AVIATION... ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING. PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/ SHORT TERM... SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING WEEK. FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT... CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS THROUGH MID WEEK. LONG TERM... NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 84 70 86 / 50 40 30 40 SAN ANGELO 70 86 71 86 / 40 40 30 30 JUNCTION 70 83 74 84 / 40 50 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Jun 24, 2:24 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 224 PM CDT SUN JUN 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 224 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 8:03 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 803 PM CDT SUN JUN 24 2007 TXZ114-128-250200- SHACKELFORD TX-CALLAHAN TX- 803 PM CDT SUN JUN 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR SOUTHERN SHACKELFORD AND NORTHERN CALLAHAN COUNTIES... AT 758 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BAIRD...MOVING NORTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 840 PM CDT MORAN BY 900 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:12 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Jun 25, 12:23 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 67 min |
| Jun 25, 12:40 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels, Taylor | 3 hr |
| Jun 25, 3:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 4 hr |
| Jun 25, 3:26 AM CDT | Flash Flood Warning | SJT | Coleman | 4 hr |
| Jun 25, 7:11 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 25, 3:38 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 15 more | 5 days |
| Jun 25, 6:44 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.